Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 103, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 26, 2023, 7:25 PM EDT for Portage County, Ohio. It was in force for 28 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2023, 7:25 PM EDT (23:25 UTC)
- Expired
- Jul 26, 2023, 7:53 PM EDT
- In force
- 28 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Portage County, OH
The radar
The Cleveland radar (KCLE), 65 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 7:26 PM EDT | TSTM WND DMG | 1 Se Ravenna, OH | Portage County dispatch reported numerous trees down near and southeast of the city of Ravenna. Time is estimated via radar. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 32 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
261 WUUS51 KCLE 262325 SVRCLE OHC133-270015- /O.NEW.KCLE.SV.W.0103.230726T2325Z-230727T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Cleveland OH 725 PM EDT Wed Jul 26 2023 The National Weather Service in Cleveland has issued a * Severe Thunderstorm Warning for... Central Portage County in northeastern Ohio... * Until 815 PM EDT. * At 725 PM EDT, a severe thunderstorm was located over Ravenna, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Ravenna, Edinburg, Windham and Wayland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4108 8130 4120 8131 4124 8100 4104 8100 TIME...MOT...LOC 2325Z 266DEG 40KT 4113 8126 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Garuckas
2 follow-up statements
903 WWUS51 KCLE 262343 SVSCLE Severe Weather Statement National Weather Service Cleveland OH 743 PM EDT Wed Jul 26 2023 OHC133-270015- /O.CON.KCLE.SV.W.0103.000000T0000Z-230727T0015Z/ Portage OH- 743 PM EDT Wed Jul 26 2023 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT FOR SOUTHEASTERN PORTAGE COUNTY... At 743 PM EDT, a severe thunderstorm was located over Newton Falls, or 9 miles southwest of Warren, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. Locations impacted include... Windham and Wayland. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4105 8109 4123 8110 4124 8100 4104 8100 TIME...MOT...LOC 2343Z 267DEG 39KT 4117 8097 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Garuckas
122
WWUS51 KCLE 262353
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
753 PM EDT Wed Jul 26 2023
OHC133-270003-
/O.CAN.KCLE.SV.W.0103.000000T0000Z-230727T0015Z/
Portage OH-
753 PM EDT Wed Jul 26 2023
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PORTAGE COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
LAT...LON 4105 8109 4123 8110 4124 8100 4104 8100
TIME...MOT...LOC 2352Z 266DEG 40KT 4118 8082
$$
JaszkaWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 4:44 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Jul 26, 4:44 PM EDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 444 PM EDT Wed Jul 26 2023 .SYNOPSIS... Low pressure will move east across the central Great Lakes region tonight, bringing a warm front east across eastern Great Lakes region this evening. A cold front will move into the central Great Lakes by Friday, moving south across the forecast area on Saturday. High pressure builds in behind this front on Sunday and Monday. && .NEAR TERM /THROUGH THURSDAY NIGHT/... This particular severe weather event has definitely been challenging and somewhat not what was originally expected as the outcome from the forecast earlier today. Due to active severe weather operations ongoing at this time, we will keep this portion of the near term discussion short. MLCAPE values have topped out at 3000 J/KG if not more with downward CAPE values as much as 1300 J/KG across portions of NW and north central Ohio this afternoon. We expected this line of severe storms to continue to track eastward through mid evening and mainly impact the areas and counties closer to the lakeshore through 00z. The bigger question which remains somewhat uncertain is how things evolve late this evening into the overnight with the next possible round of storms. Model guidance is still indicating another round of potential strong to severe convection redeveloping closer to the main mid level disturbance that is responsible for our active weather today. We don't have a good feel if this first round will use up all the available thermodynamics and energy for the next possible line line of convection late this evening. We do see scattered to clusters of new convection that has recently developed over towards southern Lake Michigan and northern Indiana. That will be the area of focus if we do see additional storms becoming better organized and possible track in our direction late this evening, after 00z for NW Ohio and after 03z for NE Ohio. The mid level wave will exit to our northeast by early Thursday morning. A weak frontal boundary will follow behind this system and drift southward early on Thursday. It will slow down or brief stall just south of the lakeshore across northern Ohio Thursday as the steering flow becomes parallel to the surface boundary. Additional isolated to scattered convection will very well develop along and south of this weak front tomorrow afternoon but should stay below severe limits with the lack of atmospheric shear and dynamics. It will be another very warm if not hot and humid day across the area Thursday afternoon with highs expected to reach the upper 80s to lower 90s once again. Any diurnal driven convection that develops during the heating of the day will quickly fade away or drift south out of our local area by Thursday evening. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... An active weather pattern will continue through the short term period, with chances of showers and thunderstorms expected Friday night into Saturday morning. In addition, high temperatures are expected to surge into the 90s, marking the hottest day in the CWA this year. During the day Friday, no showers are expected to develop across the area as dry mid-level air associated with an EML pushes across the area, creating a cap and inhibiting convection. Throughout the day, south to southwest winds at the surface will advect ample low level moisture into the area, allowing dewpoints to climb into the low to mid 70s. These winds will also increase WAA across the area and allow temperatures to surge into the low to mid 90s, with the warmest temperatures across the western counties. These temperatures coupled with dewpoints will result in apparent temperature values in excess of 100 degrees for nearly 6 hours. This will likely need a heat headline, likely in the form of a Heat Advisory. Chances of showers and thunderstorms ramp up late Friday evening and persist through Saturday morning as an upper-level shortwave moves east across the Great Lakes. Confidence in the severe potential remains low as the storms are expected during a diurnally unfavorable time. However, there is a non-zero chance of strong to severe storms as current models suggest CAPE values exceeding 2000 J/kg along with a strong LLJ of 45-50 knots and ample low level moisture across the area. Upper-level divergence associated with this shortwave will also have the potential to enhance convection. For now, SPC has highlighted the area in a Day 3 Marginal Risk for severe weather. The primary hazard with storms that develop with be strong winds. In addition to a potential severe threat, there is also an increasing likelihood of heavy rainfall and subsequent flooding. Current models continue to suggest PWATs near 2 inches with warm cloud layers exceeding 10kft, creating an environment conducive to torrential rainfall. In addition, some models suggest shear vectors becoming parallel to mean flow, which may promote backbuilding of storms. This will need to closely be monitored. On Saturday, showers and storms will gradually diminish from west to east throughout the day as the trough axis and associated cold front move east. There will again be a chance of strong to severe storms Saturday afternoon, especially across the central and eastern counties. Confidence in the storm potential is limited at this time as models diverge in agreement on instability and shear, however the potential of heavy rainfall and flooding will linger as PWATs near 2 inches persist ahead of the boundary. Temperatures will be a bit cooler on Saturday as CAA begins to push across the area with the boundary, allowing highs to only reach into the mid to upper 80s. Unfortunately, the mugginess will persist creating apparent temperatures closer to 90 degrees. Overnight lows on Saturday will drop into the low 60s and humidity will finally start to move out of the area. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... For the long term period, quieter weather is expected to move over the area as ridge builds over the central US and a trough pushes south across the NE US. This will provide the area with a break in precipitation from Sunday through Tuesday afternoon. Temperatures on Sunday will be a bit cool for July, only reaching into the mid to upper 70s, but will gradually increase to be in the mid 80s by Tuesday. Overnight lows will follow a similar pattern with Sunday nigh lows in the 50s gradually increasing into the 60s. Chances of showers will also begin to increase again Tuesday afternoon, but with low confidence this far out, opted to keep PoPs at isolated to scattered. && .AVIATION /18Z Wednesday THROUGH Monday/... The main aviation weather concerns for this TAF update will the potential for scattered strong to severe convection impacting some of our TAF sites in NW and north central Ohio later this afternoon into the evening. VFR conditions will continue this afternoon for all TAF locations and can be expected outside of any showers and storms that move through later this evening. With any heavier convection, brief MVFR to IFR conditions may be possible along with strong, gusty winds. Have tried to time out the time window for convection to impact specific airports with TEMPO groups this evening. After the storms are done late tonight, skies will be partly to mostly cloudy with VFR ceilings for the most part. TOL, CLE, and ERI may have some MVFR ceilings move in by Friday morning for scattered out towards the end of the TAF period. Winds will be south-southwesterly and gusty this afternoon and evening up to 25 knots possible. Winds will decrease later today and become more westerly by Friday morning around 10 knots or less. Outlook...Non-VFR possible in isolated to scattered thunderstorms Thursday afternoon and again Friday afternoon through Saturday morning. The better chance for thunderstorms will be Friday night. && .MARINE... This afternoon, a line of strong to severe storms will move east across Lake Erie, with the potential to locally enhance winds and waves due to associated strong winds. Synoptically speaking, winds will be from the south-southwest at 15-20 knots into the early overnight hours, with locally higher winds possible in the open waters. Have opted to not issue a Small Craft Advisory due to offshore flow and the overall marginal winds outside of convection. Late tonight and into Thursday, winds will become easterly at 10-15 knots which will persist through Friday night before shifting to become more northerly into the start of next week. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Griffin NEAR TERM...Griffin SHORT TERM...Campbell LONG TERM...Campbell AVIATION...Griffin MARINE...Campbell
Hazardous weather outlook, Jul 26, 5:52 PM EDT, 1 hour 33 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 552 PM EDT Wed Jul 26 2023 OHZ009-013-014-019-020-089-PAZ002-003-272200- Erie-Geauga-Ashtabula Inland-Huron-Medina-Ashtabula Lakeshore- Southern Erie-Crawford- 552 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. OHZ003-006>008-017-018-021>023-027>033-036>038-047-272200- Lucas-Wood-Ottawa-Sandusky-Hancock-Seneca-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox- 552 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Tonight. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. LEZ144>149-164>169-272200- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 552 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142-143-162-163-272200- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- 552 PM EDT Wed Jul 26 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Tonight. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ010>012-272200- Lorain-Cuyahoga-Lake- 552 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio and northeast Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. PAZ001-272200- Northern Erie- 552 PM EDT Wed Jul 26 2023 ...SEVERE THUNDERSTORM WATCH 551 IN EFFECT UNTIL 7 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northwest Pennsylvania. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Severe thunderstorms are possible this afternoon through late evening. The primary severe weather hazard will be damaging wind gusts up to 70 mph. The risk for large hail and isolated tornadoes is also possible. The greatest severe weather threat will be along and west of I-71. Northwest Ohio and the areas around to the Lake Erie Islands have the highest potential for severe weather late this afternoon into the late evening. Torrential rainfall may lead to a isolated, urban flash flooding threat. There is a moderate risk of rip currents tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat indices in the mid to upper 90s are possible on Thursday increasing to the low 100s on Friday. Thunderstorms are likely Friday night into Saturday, some of which may be strong to severe. Isolated flash flooding is also possible. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 26, 6:54 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
654 PM EDT Wed Jul 26 2023
OHZ030-031-262330-
Wayne OH-Ashland OH-
654 PM EDT Wed Jul 26 2023
...A strong thunderstorm will impact portions of east central Ashland
and Wayne Counties through 730 PM EDT...
At 654 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wooster, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wooster, Orrville, Rittman, Doylestown, Creston, Dalton, Mount Eaton,
Smithville, Apple Creek, Marshallville, Congress, Rowsburg and
Reedsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 8219 4094 8219 4099 8183 4098 8165
4069 8165
TIME...MOT...LOC 2254Z 270DEG 33KT 4082 8206
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
JaszkaSpecial weather statement, Jul 26, 6:58 PM EDT, 27 minutes before
Special Weather Statement
National Weather Service Cleveland OH
658 PM EDT Wed Jul 26 2023
OHZ011-013-020>023-270015-
Summit OH-Geauga OH-Portage OH-Medina OH-Trumbull OH-Cuyahoga OH-
658 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of Portage, Trumbull,
southern Geauga, southeastern Medina, southeastern Cuyahoga and
Summit Counties through 815 PM EDT...
At 658 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Meadville to Bristolville
to 6 miles west of Akron. Movement was east at 115 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Akron, Warren, Medina, Ravenna, Cuyahoga Falls, Kent, Barberton,
Green, Solon, Hudson, Wadsworth, Niles, Twinsburg, Tallmadge,
Streetsboro, Warrensville Heights, Macedonia, Hubbard, Cortland and
Rittman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4114 8052 4113 8099 4099 8100 4099 8142
4095 8142 4095 8163 4099 8165 4099 8197
4142 8155 4153 8105 4153 8101 4150 8100
4150 8052
TIME...MOT...LOC 2258Z 259DEG 99KT 4158 8022 4136 8087 4110 8163
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 26, 7:06 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
706 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM Tstm Wnd Dmg 5 NNW Mckean 42.07N 80.16W
07/26/2023 Erie PA Public
Tree limb downed near W 38th street in Erie.
&&
JSLocal storm report, Jul 26, 7:14 PM EDT, 11 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
714 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM Tstm Wnd Dmg 4 NNE Ottawa Hills 41.72N 83.62W
07/26/2023 Lucas OH Trained Spotter
Large tree uprooted on Secor Road.
&&
RCSpecial weather statement, Jul 26, 7:14 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Cleveland OH
714 PM EDT Wed Jul 26 2023
PAZ001-002-270000-
Northern Erie PA-Southern Erie PA-
714 PM EDT Wed Jul 26 2023
...Strong thunderstorms will impact portions of eastern Erie County
through 800 PM EDT...
At 714 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 11 miles northwest of Lake Erie State Park to
Wattsburg to Waterford. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Erie, Corry, Edinboro, North East, Union City, Waterford, Wattsburg,
Northwest Harborcreek, Harborcreek, Wesleyville, Mill Village, Elgin
and Northwest Harborcr.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4201 7976 4200 7975 4200 7962 4199 7961
4186 7961 4185 8014 4219 7998 4227 7977
TIME...MOT...LOC 2314Z 281DEG 37KT 4249 7964 4202 7978 4194 7997
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
GaruckasLocal storm report, Jul 26, 7:17 PM EDT, 8 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
717 PM EDT Wed Jul 26 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0437 PM Tstm Wnd Dmg 1 NW Huron 41.41N 82.58W
07/26/2023 Erie OH Public
Large tree uprooted on Cleveland Road. Time
estimated via radar.
&&
RCThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 2:50 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 55 min |
| Jul 26, 3:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 26, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 70 min |
| Jul 26, 3:39 PM EDT | Severe Thunderstorm Warning | CLE | Sandusky, Seneca | 51 min |
| Jul 26, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 24 min |
| Jul 26, 3:56 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 26, 4:00 PM EDT | Tornado Warning | CLE | Erie, Ottawa | 12 min |
| Jul 26, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 67 min |
| Jul 26, 4:45 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 75 min |
| Jul 26, 4:57 PM EDT | Special Marine Warning | CLE | 35 min | |
| Jul 26, 5:06 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 26, 5:08 PM EDT | Special Weather Statement | CLE | Medina, Summit | 52 min |
| Jul 26, 5:25 PM EDT | Special Weather Statement | CLE | Lake | 50 min |
| Jul 26, 5:28 PM EDT | Special Weather Statement | CLE | Huron | 32 min |
| Jul 26, 5:28 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 47 min |
| Jul 26, 5:41 PM EDT | Special Weather Statement | CLE | Geauga, Portage, Trumbull | 79 min |
| Jul 26, 5:45 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 60 min |
| Jul 26, 5:49 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Richland | 41 min |
| Jul 26, 5:56 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Huron, Lorain, Medina, Summit | 64 min |
| Jul 26, 6:28 PM EDT | Special Weather Statement | CLE | Ashland, Wayne | 32 min |
| Jul 26, 6:37 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 53 min |
| Jul 26, 6:54 PM EDT | Special Weather Statement | CLE | Wayne | 36 min |
| Jul 26, 6:57 PM EDT | Special Marine Warning | CLE | 19 min | |
| Jul 26, 6:58 PM EDT | Special Weather Statement | CLE | Geauga, Portage, Summit, Trumbull | 77 min |
| Jul 26, 7:36 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning, Trumbull | 39 min |
| Jul 26, 7:49 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 41 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.